Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 22, 2013, 3:29 PM CDT for 21 counties in Texas. It took effect at Mar 23, 2013, 1:00 PM CDT. It was in force for 8 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2013, 3:29 PM CDT (20:29 UTC)
- In effect from
- Mar 23, 2013, 1:00 PM CDT
- Expired
- Mar 23, 2013, 9:23 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:15 PM CDT | NON-TSTM WND GST 60 | 2 Ne Friona, TX | SUSTAINED 45 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 4:55 PM CDT | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | SUSTAINED 44 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 5:10 PM CDT | DUST STORM | Farwell, TX | VISIBILITY LESS THAN 0.25 MILES. |
| Mar 23, 5:20 PM CDT | NON-TSTM WND GST 69 | 2 Ne Dimmitt, TX | MEASURED BY WEST TX MESONET. |
| Mar 23, 5:30 PM CDT | DUST STORM | Dimmitt, TX | VISIBILITY LESS THAN 1 BLOCK. |
| Mar 23, 5:30 PM CDT | NON-TSTM WND GST 77 | 2 Ssw Muleshoe, TX | SUSTAINED 50 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 5:35 PM CDT | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | SUSTAINED 43 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 5:36 PM CDT | DUST STORM | Muleshoe, TX | ZERO VISIBILITY AT THIS TIME. |
| Mar 23, 5:40 PM CDT | NON-TSTM WND GST 65 | 2 Ne Friona, TX | SUSTAINED 46 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 5:50 PM CDT | NON-TSTM WND GST 59 | 1 Ene Morton, TX | SUSTAINED 42 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 5:55 PM CDT | NON-TSTM WND GST 58 | 1 Ne Amherst, TX | SUSTAINED 45 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 6:18 PM CDT | DUST STORM | Tulia, TX | VISIBILITIES OF ONE-QUARTER MILE TO ONE-HALF MILE |
| Mar 23, 6:26 PM CDT | DUST STORM | Morton, TX | VISIBILITY LESS THAN 0.25 MILES. ZERO VISIBILITY AT INTERSECTION OF COUNTY ROADS 110 AND 94. |
| Mar 23, 6:28 PM CDT | DUST STORM | Levelland, TX | VISIBILITIES OF ONE-HALF MILE |
| Mar 23, 6:30 PM CDT | NON-TSTM WND GST 58 | Reese Center, TX | |
| Mar 23, 6:30 PM CDT | NON-TSTM WND GST 60 | 4 S Levelland, TX | |
| Mar 23, 6:30 PM CDT | NON-TSTM WND DMG | 5 W Lubbock, TX | MINOR ROOF DAMAGE AT APARTMENT COMPLEX NEAR FRANKFORD AVE AND NORTHWEST LOOP. TIME ESTIMATED. |
| Mar 23, 6:33 PM CDT | DUST STORM | 6 Ne Lubbock, TX | VISIBILITY OF 0.25 MILES. |
| Mar 23, 6:35 PM CDT | NON-TSTM WND GST 59 | 5 Ene Abernathy, TX | |
| Mar 23, 6:35 PM CDT | NON-TSTM WND GST 59 | Reese Center, TX | |
| Mar 23, 6:40 PM CDT | DUST STORM | Floydada, TX | VISIBILITIES OF ONE-HALF MILE |
| Mar 23, 6:40 PM CDT | NON-TSTM WND GST 65 | 2 Nne Floydada, TX | |
| Mar 23, 6:43 PM CDT | NON-TSTM WND GST 58 | 3 N Plains, TX | |
| Mar 23, 6:45 PM CDT | NON-TSTM WND DMG | 6 E Wolfforth, TX | METAL STORAGE TANK ROLLED AND DAMAGED FENCE AT 9801 JUNEAU AVE. TIME ESTIMATED. |
| Mar 23, 6:50 PM CDT | NON-TSTM WND GST 60 | 6 Ne Lubbock, TX | |
| Mar 23, 6:53 PM CDT | NON-TSTM WND GST 60 | 6 Ne Lubbock, TX | |
| Mar 23, 6:55 PM CDT | NON-TSTM WND GST 64 | 1 Se Ralls, TX | |
| Mar 23, 7:00 PM CDT | NON-TSTM WND GST 59 | 4 S Levelland, TX | |
| Mar 23, 7:00 PM CDT | NON-TSTM WND GST 63 | 1 Se Ralls, TX | |
| Mar 23, 7:02 PM CDT | NON-TSTM WND GST 58 | 6 Ne Lubbock, TX | |
| Mar 23, 7:15 PM CDT | NON-TSTM WND GST 59 | Reese Center, TX | |
| Mar 23, 7:30 PM CDT | NON-TSTM WND GST 64 | 5 Ssw Graham, TX | 61 MPH GUST AT 725 PM. MEASURED BY WEST TX MESONET. |
| Mar 23, 7:40 PM CDT | NON-TSTM WND GST 59 | 1 Ne Post, TX | |
| Mar 23, 8:10 PM CDT | NON-TSTM WND GST 58 | 8 Wsw Sundown, TX | SUSTAINED 43 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 8:15 PM CDT | NON-TSTM WND GST 61 | 3 N Plains, TX | SUSTAINED 47 MPH. MEASURED BY WEST TX MESONET. |
| Mar 23, 8:50 PM CDT | NON-TSTM WND GST 59 | 7 Wnw Denver City, TX | SUSTAINED 46 MPH. MEASURED BY WEST TX MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS84 KLUB 222029 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT FRI MAR 22 2013 TXZ021>024-027>031-033>044-230500- /O.UPG.KLUB.FW.A.0002.130323T1800Z-130324T0300Z/ /O.NEW.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 329 PM CDT FRI MAR 22 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST NORTHWEST AT 25 TO 35 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...FALLING TO 5 TO 15 PERCENT. * HIGHEST THREAT...WILL BE FOUND ACROSS THE NORTHWESTERN...CENTRAL AND SOUTHERN SOUTH PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * WIND SHIFT...A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT THROUGH THE AREA SATURDAY EVENING WHILE MAINTAINING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
4 follow-up statements
619 WWUS84 KLUB 230453 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1153 PM CDT FRI MAR 22 2013 TXZ021>024-027>031-033>044-231200- /O.CON.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 1153 PM CDT FRI MAR 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MUCH OF THE SOUTH PLAINS AREA... * TWENTY-FOOT WIND...WEST-NORTHWEST AT 25 TO 35 MPH. * MINIMUM HUMIDITY...5 TO 10 PERCENT. * HIGHEST THREAT AREA...ACROSS THE NORTHWESTERN...CENTRAL AND SOUTHERN SOUTH PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT NORTHERLY WIND SHIFT THROUGH THE AREA SATURDAY EVENING AND PROLONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT INVOLVE OPEN FLAMES OR SPARKS. && $$
133 WWUS84 KLUB 231114 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 614 AM CDT SAT MAR 23 2013 TXZ021>024-027>031-033>044-232100- /O.CON.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 614 AM CDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MUCH OF THE SOUTH PLAINS AREA... * TWENTY-FOOT WIND...WESTERLY SUSTAINED AT 25 TO 35 MPH THIS AFTERNOON...SHIFTING ABRUPTLY TO THE NORTH AT 25 TO 35 MPH BEHIND A COLD FRONT THIS EVENING. WINDS WILL GRADUALLY DECREASE LATE TONIGHT. * MINIMUM HUMIDITY...5 TO 10 PERCENT. * HIGHEST THREAT AREA...ACROSS THE CAPROCK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT NORTHERLY WIND SHIFT THROUGH THE AREA THIS EVENING AND PROLONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT INVOLVE OPEN FLAMES OR SPARKS. && $$
281 WWUS84 KLUB 232040 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT SAT MAR 23 2013 TXZ021>024-027>031-033>044-240300- /O.CON.KLUB.FW.W.0001.000000T0000Z-130324T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 340 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MUCH OF THE SOUTH PLAINS AREA... * TWENTY-FOOT WIND...WESTERLY SUSTAINED AT 25 TO 35 MPH THIS AFTERNOON...SHIFTING ABRUPTLY TO THE NORTH AT 25 TO 35 MPH BEHIND A COLD FRONT THIS EVENING. WINDS WILL GRADUALLY DECREASE LATE TONIGHT. * MINIMUM HUMIDITY...5 TO 10 PERCENT. * HIGHEST THREAT AREA...ACROSS THE CAPROCK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT NORTHERLY WIND SHIFT THROUGH THE AREA THIS EVENING AND PROLONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT INVOLVE OPEN FLAMES OR SPARKS. && $$
073 WWUS84 KLUB 240223 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 923 PM CDT SAT MAR 23 2013 TXZ021>024-027>031-033>044-240330- /O.CAN.KLUB.FW.W.0001.000000T0000Z-130324T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 923 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. DESPITE WINDY CONDITIONS TONIGHT...COLDER TEMPERATURES AND RISING HUMIDITIES HAVE ENDED THE THREAT OF CRITICAL FIRE WEATHER. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:23 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 22, 12:23 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1223 PM CDT FRI MAR 22 2013 .AVIATION... MVFR TO IFR CLOUDS HAVE PLAGUED KCDS AND KLBB RESPECTIVELY SINCE EARLY THIS MORNING...HOWEVER RECENT TRENDS HAVE BEGUN TO SHOW VFR AT KCDS AND IMPROVING IFR AT KLBB. FURTHERMORE...LATEST KLBB METAR DISPLAYED VFR VISIBILITIES. WILL EXPECT VFR CLOUDS AT KLBB LATER THIS AFTERNOON AS LOW CLOUDS SCOUR OUT. NORTH TO NORTHEAST SFC WINDS WILL VEER TO THE SOUTH SOUTHEAST THIS EVENING/TONIGHT. COMPUTER MODELS SHOW THE RE-DEVELOPMENT OF LOW CLOUDS AT BOTH SITES...WITH MFVR FOG AT KLBB OVERNIGHT. BY MID TO LATE MORNING TOMORROW...BREEZY WEST WINDS WILL FILTER ACROSS THE REGION AND AID TO SCOUR THE CLOUDS AND FOG. VISIBILITIES WILL COMMENCE TO BECOME RESTRICTED AT KLBB DUE TO BLDU. && .PREV DISCUSSION... /ISSUED 649 AM CDT FRI MAR 22 2013/ DISCUSSION... EQUIPMENT NOTICE... BEGINNING TODAY, MARCH 22ND, THE KLBB RADAR WILL BE DISABLED FOR UP TO TEN DAYS FOR A DUAL-POLARIZATION UPGRADE. INTERESTED PARTIES ARE ENCOURAGED TO USE SURROUNDING RADAR SITES SUCH AS AMARILLO, MIDLAND, DYESS AFB/ABILENE, CANNON AFB/CLOVIS, AND FREDERICK. AVIATION... IFR CIGS HAVE SPREAD SOUTHWESTWARD ACROSS THE TERMINALS ON COOL AND MOIST NORTHERLY WINDS BEHIND AN EARLY MORNING FROPA. EXPECT THE CIGS TO GRADUALLY LIFT THROUGH MID/LATE MORNING...LIKELY SCATTERING OUT SOMEWHERE AROUND 18Z. VFR CONDITIONS WILL FOLLOW THROUGH THIS EVENING...THOUGH ANOTHER BOUT OF LOW CLOUDS AND/OR FOG WILL BE POSSIBLE LATE TONIGHT. BREEZY NORTHERLY WINDS EARLY WILL WEAKEN...THEN VEER THIS AFTERNOON. A FEW SHOWERS WILL BE POSSIBLE THIS EVENING/TONIGHT...THOUGH LIKELY STAYING WELL TO THE NORTH OF KLBB AND WEST OF KCDS. PREV DISCUSSION... /ISSUED 422 AM CDT FRI MAR 22 2013/ SHORT TERM... THE FA WILL SEE A ONE DAY REPRIEVE FROM THE WIND...BLOWING DUST AND ELEVATED FIRE DANGER TODAY. THIS WILL COME THANKS TO COOLER AND MOISTER AIR THAT IS ADVECTING IN BEHIND A COLD FRONT THAT IS MOVING SOUTHWESTWARD...AND ROUGHLY BISECTING THE SOUTH PLAINS FROM NORTHWEST TO SOUTHEAST AS OF 8Z. GIVEN MODEST PRESSURE RISES AND NORTHERLY WINDS BEHIND THE FRONT...EXPECT THE FRONT TO CONTINUE ON ITS SOUTHWESTWARD MARCH BEFORE STALLING OUT IN EASTERN NM AND THE PERMIAN BASIN TOWARD MIDDAY. THE FRONT MAY TRY AND LIFT NORTHEASTWARD A BIT THIS AFTERNOON AS PRESSURE FALLS INCREASE DEVELOP AND INCREASE IN EASTERN NM...BUT THE ENTIRE CWA SHOULD STAY IN THE COOLER/MOISTER POST-FRONTAL REGIME THIS AFTERNOON. LOW CLOUDS HAVE QUICKLY DEVELOPED BEHIND THE FRONT ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE AS WELL AS OUR NORTHEAST ZONES...AND THESE LOW CLOUDS SHOULD SPILL SOUTHWARD ACROSS MOST OR ALL OF THE CWA THROUGH THE EARLY MORNING HOURS BEFORE GRADUALLY SCATTERING OUT...ACROSS THE NORTH FIRST...AND THEN OVER THE REMAINDER OF THE AREA THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. ALOFT...A COUPLE OF UA DISTURBANCES WILL TRAVERSE NORTHWEST TEXAS IN ADVANCE OF A MORE SIGNIFICANT TROUGH TOMORROW. THE FIRST DISTURBANCE TODAY WILL PROVIDE AN ABUNDANCE OF MIDDLE AND HIGH CLOUDS THIS MORNING...BEFORE IT GRADUALLY EXITS TO THE EAST THIS AFTERNOON. A DRY LAYER OF AIR CENTERED NEAR 700 MB WILL KEEP DRY WEATHER IN THE FORECAST TODAY. HOWEVER...A SECOND LOW AMPLITUDE RIPPLE IN THE FLOW...CURRENTLY TRANSLATING THROUGH NV AND UT...WILL QUICKLY FOLLOW THIS EVENING AND TONIGHT. THERE ARE INDICATIONS THIS WAVE MAY BRING A LITTLE MORE MID-LEVEL MOISTENING WITH IT AS IT/S LIFT MOVES THROUGH...AND SEVERAL HIGH-RES AND MEDIUM RANGE MODELS TO INDICATED THE POSSIBILITY OF A FEW SHOWERS AFFECTING THE FAR NORTH ZONES THIS EVENING INTO THE OVERNIGHT HOURS. PROGGED MUCAPES REMAIN LOW /GENERALLY AOB 250 J/KG/ SO THUNDER CHANCES WILL BE LOW...AND THERE WILL STILL BE DRIER AIR TO OVERCOME IN THE LOWER PORTIONS OF THE ATMOSPHERE...BUT THE SIGNALS ARE STRONG ENOUGH TO MAINTAIN A SLIGHT SHOWER CHANCES ACROSS THE NORTHERN ZONES. ADDITIONALLY...WE WILL LIKELY SEE LOW CLOUDS REDEVELOP OVER AT LEAST THE NORTHEASTERN ZONES AS WAA PROCESSES STRENGTHEN. THERE MAY EVEN BE A SMALL WINDOW FOR PATCHY FOG DEVELOPMENT ON THE SOUTHWEST FLANK OF THE LOW CLOUDS BEFORE THE SFC WINDS VEER EARLY SATURDAY. REGARDING TEMPERATURES...IT WILL BE MUCH COOLER BEHIND THE FRONT TODAY...WITH PLENTY OF CLOUD COVER ALSO HELPING TO HOLD DOWN HIGHS. EXPECT HIGHS TO RANGE FROM NEAR 60 AROUND CHILDRESS TO MIDDLE AND UPPER 60S OVER THE FAR SOUTHWESTERN SOUTH PLAINS. THE LINGER MOISTURE AND DEVELOPING CLOUDS /AT LEAST NORTHEAST/ WILL KEEP OVERNIGHT TEMPERATURES FROM FALLING TOO FAR...WITH LOWS IN THE UPPER 30S TO LOWER TO MIDDLE 40S. LONG TERM... THE MAIN CONCERN IN THE EXTENDED IS FOR A PERIOD OF EXTREME FIRE DANGER SATURDAY AFTERNOON AND EVENING FOR MUCH OF THE FORECAST AREA. AN ENERGETIC AND DEEPENING STORM SYSTEM WILL EMERGE ACROSS THE HIGH PLAINS ON SATURDAY. WITH THE CLOSED LOW AT 500 MB MOVING ACROSS ERN COLORADO INTO KANSAS...THE TEXAS SOUTH PLAINS WILL BE ON THE FAVORED SRN FLANK WHERE A TIGHT HEIGHT GRADIENT AND MID-LVL JET STREAK WILL PASS OVERHEAD. THERE ARE STILL SOME UNCERTAINTIES IN PRECISE TIMING AND LATITUDE OF THE JET STREAK...BUT A CORE OF 30 KT TO 50 KT WINDS AT 700 MB SHOULD BE PRESENT MOST OF THE AFTERNOON AND EVENING. THE LINGERING SHALLOW MOISTURE ON THE CAPROCK IN THE MORNING WILL BE SCOURED OUT QUICKLY AS THE WEST WINDS BEGIN TO MIX DOWN. GUIDANCE CONTINUES TO PROG WIND SPEED INCREASING TO 30 TO 40 KTS AT THE SFC ON THE CAPROCK...WITH GUSTS APPROACHING 50 KTS...WHICH WOULD SOLIDLY SUPPORT A WIND ADVISORY. NEEDLESS TO SAY...WINDS OF THIS MAGNITUDE WILL GENERATE LARGE PLUMES OF BLOWING DUST...AND WE/VE ADDED THIS MENTION TO THE GRIDS. A SLIVER OF BACKED WINDS AND MODEST MOISTURE MAY HOLD IN ACROSS THE FAR SE TX PANHANDLE AND NRN ROLLING PLAINS...NAMELY HALL...CHILDRESS AND COTTLE COUNTIES...AND AS SUCH WE DON/T EXPECT THE WINDS...BLOWING DUST...OR FIRE DANGER TO BE AS ROBUST IN THOSE COUNTIES. GIVEN THE STRONG LIFT MOVING ACROSS THE PANHANDLES...THERE IS A POSSIBILITY OF SOME LIGHT SHOWERS BRUSHING OUR NE ZONE...AT THIS TIME WE ONLY HAVE A VERY SMALL MENTION OF THIS TO THE NE OF CHILDRESS IN THE FCST. COLD ADVECTION WILL BEGIN TO WORK INTO THE AREA FROM THE NW IN THE AFTERNOON...AND WE EXPECT HIGHS TO RANGE FROM NEAR 60 IN THE NW TO NEAR 80 IN THE SE. SATURDAY EVENING...A COLD FRONT WILL BLAST THROUGH THE AREA WITH STRONG PRESSURE RISES INDICATED...THUS WINDY CONDITIONS WILL LIKELY CONTINUE WELL INTO THE EVENING HOURS BEFORE FINALLY SETTLING DOWN BY EARLY SUNDAY MORNING. IT WILL BE MUCH COOLER SUNDAY WITH HIGHS ONLY IN THE 40S. A TRAILING SHORTWAVE TROUGH WILL DIVE THROUGH THE ROCKIES AND THEN SWING ACROSS THE PANHANDLES MONDAY. THIS SYSTEM MAY BRING AN INCREASE IN MID-LVL CLOUD COVER AND ENHANCE UPSLOPE EASTERLY FLOW FOR A PERIOD MONDAY MORNING...BUT IT APPEARS MOISTURE WILL BE LACKING FOR ANY CHANCES OF PRECIP. MOSTLY BENIGN WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH A GRADUAL WARMING TREND UNDER NEARLY ZONAL FLOW ALOFT. BY THURSDAY...UPPER FLOW WILL BACK TO THE SW AS A TROUGHINESS INCREASES ALONG THE WEST COAST. THIS WILL ALLOW SRLY LOW-LVL WINDS TO ENTICE GULF MOISTURE TO BEGIN TO FLOW BACK INTO WTX. MED-RANGE GUIDANCE SUGGESTS DRYLINE DEVELOPMENT COULD OCCUR BY THURSDAY AFTERNOON BUT LITTLE INDICATION OF AN UPPER WAVE TO TRIGGER ANY CONVECTIVE DEVELOPMENT. WE/LL ALSO HAVE TO WATCH A COLD FRONT THAT MAY TRY TO BACKDOOR INTO THE AREA BY FRIDAY. OTHERWISE...ANY SIGNIFICANT CHANGES IN THE WEATHER WILL LIKELY WAIT UNTIL THE APPROACH OF THE WEST COAST TROUGH NEXT WEEKEND. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AS STRONG WINDS AND A VERY DRY AIRMASS SPREAD ACROSS THE SOUTH PLAINS AREA. RH VALUES WILL LIKELY FALL INTO THE 5 TO 10 PERCENT RANGE DESPITE COOLER AIR MOVING IN FROM THE NORTHWEST. ADDITIONALLY...A COLD FRONT WILL MOVE THROUGH DURING THE EVENING HOURS...BRINGING A NORTHERLY WIND SHIFT AND MAINTAINING GUSTY WINDS THROUGH THE EVENING HOURS...POTENTIALLY COMPLICATING ANY FIRE FIGHTING EFFORTS. ALTHOUGH EARLY SEASON MOISTURE HAS MITIGATED THE FIRE DANGER SOMEWHAT SO FAR THIS SEASON.....THE RECENT DRYING TREND AND THE HIGH-END NATURE OF THE WIND SPEEDS ON SATURDAY ARE EXPECTED TO TIP THE BALANCE IN FAVOR OF A HIGHER WILDFIRE THREAT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS BUT THE FAR SE TX PANHANDLE AND NRN ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 60 20 43 21 / 20 10 10 0 10 TULIA 38 61 23 43 21 / 20 10 10 10 10 PLAINVIEW 38 65 24 44 23 / 10 10 10 0 10 LEVELLAND 41 69 25 47 24 / 10 10 10 0 10 LUBBOCK 41 70 27 47 27 / 10 10 10 0 0 DENVER CITY 44 73 25 49 25 / 10 0 0 0 0 BROWNFIELD 42 73 26 49 26 / 10 0 0 0 0 CHILDRESS 40 62 30 48 29 / 20 10 10 10 0 SPUR 41 74 29 48 28 / 10 10 10 0 0 ASPERMONT 44 78 31 50 30 / 10 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. && 29
Hazardous weather outlook, Mar 22, 5:45 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CDT FRI MAR 22 2013 TXZ021>044-231045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 545 AM CDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE AREA SATURDAY AFTERNOON WITH THE COMBINATION OF STRONG WINDS AND VERY DRY AIR. A FIRE WEATHER WATCH IS IN EFFECT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:32 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 8 hr |
| Mar 22, 3:29 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.